Welcome to HealingWell, jmm. Prednisone is appropriately used to induce remission. Ideally she'll get into remission and taper off the Pred. The worries really start if she isn't able to get off of it. Short-term side effects can include weight gain, "moon" face, skin rash, trouble sleeping and irritability or moodiness. They're more a nuisance than dangerous, and will go away when the prednisone does. Longer-term use (more than a few months) can have some more serious and lasting problems.
There are quite a few of us here on Remicade, and we have a member whose teenage daughter recently had the first step surgery. So if you continue to hang out here, I'm sure you'll get a lot more helpful information.
Judy - Southern US
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal, Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
Co-Moderator UC ForumPlease remember to consult your health care provider when making health-related decisions.
Currently it is Wednesday, December 12, 2018 9:30 PM (GMT -7)
There are a total of 3,026,975 posts in 331,072 threads.View Active Topics